MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE PERIPHERAL IV CATHETER WINGED GREY; INTRAVENOUS CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE PERIPHERAL IV CATHETER WINGED GREY; INTRAVENOUS CATHETER
Catalog Number 381357
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 5174083; medical device expiration date: 06/30/2020; device manufacture date: 07/28/2015 ; medical device lot #: 4205157; medical device expiration date: 07/31/2019; device manufacture date: 08/22/2014.Investigation summary: our quality engineer inspected the returned unit and confirmed the reported observation.The source of the defect could not be determined.There was an indication of adhesive transferred from the top web to the bottom web on the opened seal area which was present on all the returned sample and thus, showed that the sealing process was completed in the manufacturing facility.A device history record review showed no non-conformances associated with this issue during the production of the reported batches.Customer complaint trends are evaluated on a monthly basis.If the trend of a specific type of complaint warrants a formal corrective action, resources will be assigned at that time.Investigation conclusion: 10 actual samples in opened packaging, from 3 different batches, were returned for investigation.Refer to figure 1.The details are as below: (b)(6).Batch number 5174083; batch number 4205157; batch number 4314498.Actual samples: the actual samples were subjected to visual inspection.Opened seal was observed on all the returned samples.Refer to figure 2.Batch 5174083; batch 4205157; batch 4314498; opened seal; opened seal was observed on all the returned samples.Root cause description: there is an indication of adhesive transferred from the top web to the bottom web on the opened seal area, refer to figure 3, which was present on all the returned sample and thus, showed that the sealing process was completed in manufacturing facility.Batch 5174083; batch 4205157; batch 4314498; figure 3: indication of adhesive transfer therefore, no assignable root cause can be established.Rationale: there is an indication of adhesive transferred from the top web to the bottom web on the opened seal area which was present on all the returned sample and thus, showed that the sealing process was completed in the manufacturing facility.
 
Event or Problem Description
It was reported that the bd insyte peripheral iv catheter winged grey product was partly detached prior to use.No reports of serious injury or medical intervention noted.

Brand Name
BD INSYTE PERIPHERAL IV CATHETER WINGED GREY
Common Device Name
INTRAVENOUS CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key7485417
Report Number8041187-2018-00136
Device Sequence Number1963946
Product Code FOZ
UDI-Device Identifier00382903812677
UDI-Public00382903812677
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Pharmacist
Device Catalogue Number381357
Device Lot NumberSEE H.10.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2018
Initial Report FDA Received Date05/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;